ReviewRheumatology international2014
Dermatomyositis as a complication of interferon-α therapy: a case report and review of the literature.
Review in Rheumatology international, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 1 synthesis or guideline pooled it, 13 citations in OpenAlex.
- Anti-MDA5 Antibody Linking COVID-19, Type I Interferon, and Autoimmunity: A Case Report and Systematic Literature Review.Frontiers in immunology · 2022Pooled it
- Article
- Leveraging Genomic and Bioinformatic Analysis to Enhance Drug Repositioning for Dermatomyositis.Bioengineering (Basel, Switzerland) · 2023Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Autoimmune disorder is one of the important side effects of interferon-α therapy. Some polymyositis cases as complication of interferon-α therapy were reported, but dermatomyositis were rarely. We report a case of dermatomyositis as a complication of interferon-α therapy for hepatitis C. A 52-year-old Japanese man was treated by combination therapy with pegylated interferon-α-2b and ribavirin for hepatitis C. Three months after the initiation of therapy, he showed erythema in the posterior cervical to dorsal and anterior cervical to thoracic regions, weight loss, general malaise, muscle pain, and severe increase in levels of muscle enzymes. We made a diagnosis of dermatomyositis according to these clinical features, proximal muscle-predominant myogenic change on electromyography, and infiltration of monocytes and CD4+-dominant lymphocytes on skin biopsy, although myositis-associated antibodies were absent. He was successfully treated with intravenous immunoglobulin and tacrolimus in addition to glucocorticoid. This is a very rare case of dermatomyositis associated with interferon-α therapy. We reviewed several similar published cases and the association of dermatomyositis and type I interferon.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.